# SDR CA100819013

- Difficulty date: August 15, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Cessna 180J
- Aircraft time: 15,819 hours
- Engine: Cont O470S
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston Ring
- Part number: SA4000SC2P05
- Condition: Delaminated
- Location: Top
- Part time: 538 hours
- Component: Cylinder Assy, Eci, 654649A8R
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) THE AIRCRAFT WAS IN FOR A INSPECTION AND A HIGHER THAN NORMAL OIL CONSUMPTION WAS NOTED.  INVESTIGATION REVEALED THAT NR 1 CYLINDER ASSEMBLY HAD A LEAKAGE OF 60/80 ON A DIFFERENTIAL COMPRESSION CHECK.  FURTHER INVESTIGATION REVEALED THAT THE TOP PISTON RING INNER MOLY FILLER HAD FAILED LEAVING AN APPEARANCE OF AN OIL CONTROL RING OVER 75 PERCENT OF THE RING SURFACE.  THE CYLINDER HAS BEEN REMOVED FROM SERVICE PENDING FURTHER INVESTIGATION BY THE OVERHAUL FACILITY (PRO AERO ENGINES)  I WILL FORWARD PICTURES OF THE FAILED RING TO OUR LOCAL PMI.
